MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; LPI IMPACTOR HANDLE

EXACTECH, INC. EXACTECH; LPI IMPACTOR HANDLE
Catalog Number 213-65-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
During surgery, the surgeon hit on the lpi handle to impact and the handle broke in two pieces, one part in the hand & another part on the floor.There were no pieces that went inside the body.No consequence for the patient.The device will be returned.
 
Additional Manufacturer Narrative
(h3) the evaluation of the of the reported event found that the fractured lpi impactor handle reported in was likely the result of the inherent potential for such breakage in the design and being exposed to high impaction forces required during implant surgeries.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections were updated: b5,g4 b5: review determined this event was reported incorrectly as a serious adverse event requiring intervention and is being corrected to product problem with the type of reportable event as a "malfunction" corrections made to the following: b1: corrected to product problem b2: corrected to n/a h1: corrected to malfunction.

Brand Name
EXACTECH
Common Device Name
LPI IMPACTOR HANDLE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key10874638
Report Number1038671-2020-00624
Device Sequence Number3949246
Product Code LXH
UDI-Device Identifier10885862059895
UDI-Public10885862059895
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213-65-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/28/2021
05/11/2022
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date02/11/2021
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown